Alert archive / California / Wind Advisories in 2017
Wind Advisory 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 23, 2017, 1:14 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2017, 1:14 AM PST (09:14 UTC)
- Expired
- Jan 23, 2017, 9:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
945 WWUS76 KLOX 230914 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 114 AM PST MON JAN 23 2017 ...BREEZY CONDITIONS ACROSS THE ANTELOPE VALLEY AND THE MOUNTAINS... .IT WILL BE BREEZY ACROSS THE ANTELOPE VALLEY THIS MORNING. IT WILL ALSO BE WINDY IN THE MOUNTAINS BUT THESE STRONG WINDS ARE PART OF THE WINTER STORM WARNING THAT IS IN EFFECT FOR THE MOUNTAINS. CAZ059-231700- /O.CAN.KLOX.HW.W.0002.000000T0000Z-170123T1400Z/ /O.NEW.KLOX.WI.Y.0010.170123T0914Z-170123T1700Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 114 AM PST MON JAN 23 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS AND TIMING...WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH MID MORNING. THE STRONGEST WINDS WILL OCCUR IN THE FOOTHILLS. * IMPACTS...WINDS THIS STRONG CAN DOWN TREES. GUSTY CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-041-044>046-087-088-231015- /O.CAN.KLOX.WI.Y.0008.000000T0000Z-170123T1400Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- CATALINA AND SANTA BARBARA ISLANDS-SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO...MALIBU... SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...LONG BEACH... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... SIMI VALLEY...MOORPARK...NEWBURY PARK...AVALON...SANTA CLARITA... NEWHALL...VALENCIA 114 AM PST MON JAN 23 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS NO LONGER MEET ADVISORY LEVELS AND THE WIND ADVISORIES HAVE BEEN CANCELLED. $$ ASR
1 follow-up statement
953 WWUS76 KLOX 231655 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 855 AM PST MON JAN 23 2017 CAZ059-231800- /O.EXP.KLOX.WI.Y.0010.000000T0000Z-170123T1700Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 855 AM PST MON JAN 23 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS TODAY. ISOLATED GUSTS TO 40 MPH ARE POSSIBLE IN THE FOOTHILLS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 22, 10:25 PM PST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 22, 10:25 PM PST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1025 PM PST Sun Jan 22 2017
...Aviation discussion updated...
.SYNOPSIS...
Showers, isolated thunderstorms, and mountain snow will continue
through Tuesday as a cold low pressure system moves overhead.
Showers may linger into Tuesday, then dry weather is expected
Wednesday into the weekend as a large ridge of high pressure
develops.
&&
.UPDATE...
Quite the day. Long Beach set its all time record for daily
rainfall today with 3.91 inches of rain falling so far. The bulk
of the rain curved just a little to the south at the last minute
and much of L.A. county did not receive the full brunt of this
system. Most of the coasts vlys and coastal slopes received
between 1 and 3 inches of rain with the hills behind Ojai the big
winners with 4 plus inches. The Main front is to the east of the
area and phase two of this system is starting. The post frontal
trof is just moving into the Central Coast. Behind the post
frontal trof is all the cold unstable air. The cold air spilling
in will kick off a burst of winds and many areas will see wind
gusts between 35 and 45 mph. This unstable air will also create a
slight chc of TSTMs that will move into and over the entire area.
These TSTM threat will last all the way through Monday afternoon.
Snow levels are now dropping and will reach 5000 feet by dawn
Monday. The strong winds and snowfall will combine to create
winter warning conditions in the mtns. The TSTMs will be capable
of producing flash flooding anywhere esp with the grounds now
throughly saturated,
&&
.SHORT TERM...(SUN-WED)
The current winter storm warning looks good with a mix of heavy
accumulating snow and strong winds. Forecast amounts between 6 to
12 inches of snow is forecast for locations down to 6000 feet.
Local amounts up to 18 inches are possible above 7000 feet, but
isolated amounts up to two feet cannot be ruled out across more
favored peaks in the San Gabriel Range.
The trough and associated colder air instability will keep the
threat of showers and thunderstorms in the forecast for the next
several days. The latest model solutions keep instability over the
area through Tuesday afternoon or Tuesday evening. While the flash
flood watch remains in effect through Monday afternoon due to
favorable instability for heavy rainfall, there is a chance that
the watch, or portions of the watch could be extended into
Tuesday evening should conditions warrant.
Ridging aloft builds in between Tuesday night and Wednesday
bringing a warming and drying trend into the forecast.
.LONG TERM...(THU-SUN)
Ridging aloft will remain over the area for Wednesday, but models
solutions have added a wrinkle between Wednesday night and
Thursday. Latest model solutions break off a piece of a trough of
low pressure from the trough just south of the Aleutian Islands.
The weak disturbance ejects towards the West Coast late Monday and
arrive Wednesday night. Clouds and PoPs have been increased
slightly for Wednesday night and Thursday, but at the worst, the
storm system will likely only bring rain impacts to the Central
Coast, and bring northerly winds to areas south of Point
Conception.
&&
.AVIATION...23/06Z.
At 05z at KLAX...there was no marine inversion.
Overall... Only moderate confidence in the TAFS primarily due to
the uncertainty in the timing of the storm. Scattered showers with
mostly IFR/MVFR conditions across the region through tomorrow
evening with frequent changes in CIGs and VSBYs especially near
any thunderstorms. Thunderstorms chances are ten to fifteen
percent.
KLAX... Only moderate confidence in the TAF primarily due to the
uncertainty in the timing of the storm. Scattered showers with
mostly IFR/MVFR conditions through tomorrow evening with frequent
changes in CIGs and VSBYs especially near any thunderstorms.
Thunderstorms chances are ten to fifteen percent. No east winds
above 7 kts are expected during the forecast period.
KBUR... Only moderate confidence in the TAF primarily due to the
uncertainty in the timing of the storm. Scattered showers with
mostly IFR/MVFR conditions through tomorrow evening with frequent
changes in CIGs and VSBYs especially near any thunderstorms.
Thunderstorms chances are ten to fifteen percent.
&&
.MARINE...22/800 PM.
Seas and swells are diminishing but will remain elevated through
Tuesday. Breaking waves will continue over Morro Bay and Ventura
Harbor entrances as well as near the shoreline and breakwalls
through Monday. Small Craft Advisory level winds will continue
across the coastal waters through Monday morning.
Moderate confidence in thunderstorms across the coastal waters tonight
through Monday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 6 PM PST Tuesday for zones
34-35-39>41-87. (See LAXCFWLOX).
Flash Flood Watch in effect through Monday afternoon for
zones 34>41-44>46-51>54-59-87-88-547. (See LAXFFALOX).
Wind Advisory in effect until 6 AM PST Monday for zones
40-41-44>46-87-88. (See LAXNPWLOX).
Winter Storm Warning in effect until 6 PM PST Monday for
zones 52>54. (See LAXWSWLOX).
High Wind Warning in effect until 6 AM PST Monday for zone
59. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 6 AM PST Tuesday for
zones 645-650-655-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(WED-SUN)
No significant hazards expected after Day 2. See the LOX
Watches/Warnings/Advisories for products concerning the current
storm.
&&
PUBLIC...Hall/Rorke
AVIATION...Kj
MARINE...Kj
SYNOPSIS...Sukup
weather.gov/losangelesIn the hours before
Special weather statement, Jan 22, 7:40 PM PST, 5 hours 34 minutes before
Special Weather Statement
National Weather Service OXNARD CA
740 PM PST SUN JAN 22 2017
CAZ035-036-039-052-230430-
Santa Barbara County South Coast CA-
Santa Barbara County Mountains CA-Santa Ynez Valley CA-
Santa Barbara County Central Coast CA-
740 PM PST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SANTA BARBARA COUNTY
UNTIL 830 PM PST...
At 734 PM PST, Doppler radar was tracking a rotating storm that
should bring wind gusts over 50 mph to areas near Gaviota
and into the Santa Ynez Mountains. Sometimes storms like these
can produce brief weak tornadoes.
Locations impacted include...
Santa Ynez...Solvang...Highway 101 through Gaviota State Park...
Refugio State Beach...El Capitan State Beach...Buellton...
Lake Cachuma...Highway 154 over San Marcos Pass...
and Figueroa Mountain.
LAT...LON 3487 11992 3463 11956 3445 11999 3446 12001
3446 12009 3447 12013 3447 12030 3446 12036
3450 12039
TIME...MOT...LOC 0334Z 240DEG 49KT 3446 12024
Kaplan/DBSpecial weather statement, Jan 22, 8:29 PM PST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service OXNARD CA
829 PM PST SUN JAN 22 2017
CAZ035-036-039-052-230500-
Santa Barbara County South Coast CA-
Santa Barbara County Mountains CA-Santa Ynez Valley CA-
Santa Barbara County Central Coast CA-
829 PM PST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SANTA BARBARA
COUNTY UNTIL 900 PM PST...
At 826 PM PST, Doppler radar was tracking a rotating storm that
should bring wind gusts over 50 mph to areas near Lake Cachuma
in the Santa Ynez Mountains. Sometimes storms like these
can produce brief weak tornadoes.
Locations impacted include...
Santa Ynez...Lake Cachuma...and Highway 154 over San Marcos Pass.
LAT...LON 3478 11976 3457 11964 3453 11982 3446 12006
3447 12011 3461 12021
TIME...MOT...LOC 0426Z 239DEG 49KT 3460 12003
Kaplan/HallSpecial weather statement, Jan 22, 10:37 PM PST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service OXNARD CA
1037 PM PST SUN JAN 22 2017
CAZ041-547-548-230715-
Los Angeles County San Fernando Valley CA-
Los Angeles County San Gabriel Valley CA-
Los Angeles County Coast including Downtown Los Angeles CA-
1037 PM PST SUN JAN 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOS ANGELES COUNTY UNTIL
1115 PM PST...
At 1034 PM PST, Doppler radar was tracking a strong thunderstorm near
Marina Del Rey, or near Venice Beach, moving east at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm. Sometimes storms like these can produce brief weak tornadoes.
Locations impacted include...
Marina Del Rey...Culver City...Santa Monica...Inglewood...
Hollywood...Beverly Hills...West Hollywood...
and Downtown Los Angeles.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3393 11810 3385 11840 3390 11842 3398 11847
3401 11850 3404 11854 3418 11822
TIME...MOT...LOC 0634Z 247DEG 26KT 3394 11851
HallThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 5:45 PM PST | Areal Flood Advisory | LOX | Los Angeles | 105 min |
| Jan 22, 7:40 PM PST | Special Weather Statement | LOX | Santa Barbara | 50 min |
| Jan 22, 7:46 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Jan 22, 8:29 PM PST | Special Weather Statement | LOX | Santa Barbara | 31 min |
| Jan 22, 10:37 PM PST | Special Weather Statement | LOX | Los Angeles | 38 min |
| Jan 22, 11:14 PM PST | Areal Flood Advisory | LOX | Los Angeles | 2 hr |
| Jan 23, 4:50 AM PST | Special Marine Warning | LOX | 40 min | |
| Jan 23, 5:06 AM PST | Tornado Warning | LOX | Santa Barbara | 54 min |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.